Serax (oxazepam) and Alcohol / Food Interactions
There are 2 alcohol/food/lifestyle interactions with Serax (oxazepam) which include:
oxazepam ↔ food
Moderate Food Interaction
Alcohol can increase the nervous system side effects of oxazepam such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment. You should avoid or limit the use of alcohol while being treated with oxazepam. Do not use more than the recommended dose of oxazepam, and avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medication affects you. Talk to your doctor or pharmacist if you have any questions or concerns.
Moderate Potential Hazard, Moderate plausibility
benzodiazepines - obesity
The plasma half-lives of benzodiazepines may be prolonged in obese patients, presumably due to increased distribution into fat. Marked increases in distribution (> 100%) have been reported for diazepam and midazolam, and moderate increases (25% to 100%) for alprazolam, lorazepam, and oxazepam. Therapy with benzodiazepines should be administered cautiously in obese patients, with careful monitoring of CNS status. Longer dosing intervals may be appropriate. When dosing by weight, loading doses should be based on actual body weight, while maintenance dose should be based on ideal body weight to avoid toxicity.
- "Product Information. Tranxene (clorazepate)." Abbott Pharmaceutical, Abbott Park, IL.
- "Product Information. Librium (chlordiazepoxide)." Roche Laboratories, Nutley, NJ.
- "Product Information. Ativan (lorazepam)." Wyeth-Ayerst Laboratories, Philadelphia, PA.
Serax (oxazepam) drug Interactions
There are 848 drug interactions with Serax (oxazepam)
Serax (oxazepam) disease Interactions
There are 11 disease interactions with Serax (oxazepam) which include:
- Acute Alcohol Intoxication
- Closed-Angle Glaucoma
- Drug Dependence
- Renal/Liver Disease
- Respiratory Depression
- Paradoxical Reactions
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.